Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin problems
Jul 9, 2006

I have recently discovered that I am extremely photosensitive and am wondering if the combovir and viracept are the culprits. Even in brief exposures to the sun, vesicles (small fluid filled bumps) appear all over my arms and neck. I use an SPF 50 sunblock and that doesn't even seem to curb the outbreak. Is it the medication and if so, what can I do to curb this outbreak? Giving up being outside is not an option in any season for me.

Response from Dr. Henry

Good question. Each of the 3 HIV medications that you are taken can occasionally cause skin problems though no one drug jumps out as the most likely cause of a photosensitivity. More often that is due to a sulfa drug or other drug often used at the same time as antiretroviral medications. HIV can cause a range of skin rashes though new photosensitivity would be unusual in my experience. Immune reconstitution seen within months of starting effective HIV medications can also make the skin more reactive. If any reader has any further insights into this problem please post. KH



Previous
mycobacterium avian complex
Next
Impact of Oxycontin and Percacet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement